Doctor insights on:
How Long Does Neuropathy Last After Taxol Chemo
My mom is undergoing chemotherapy-currently taxol- for breast cancer-is neuropathy that comes and goes a normal side effect?
A complete nerve transection will leave an area totally numb. The distribution of the numbers depends upon where the nerve was cut. A partial nerve injury may leave the area tingly or incompletely numb. Finally even if the nerve is not cut the swelling and bruising to the tea can affect the nerve as well. Usually we consider sharp penetrating injuries as likely having nerve lacerations when sensation is lost. A hand surgeon can examine the hand and pinpoint the site or extent of nerve injury and recommend ...Read more
Not really: Abraxane is a derivative of Taxol. It is employed after recurrent or metastatic pancreas cancers have failed Gemzar (gemcitabine) adding about 8 wks to the overall survival in these patients. The drug,protein-bound paclitaxel is an injectable formulation of paclitaxel, It has almost the same extent of neuropathy. ...Read more
What to do if I have severe neuropathy in both feet following chemo treatment for colon cancer. How long will it last?
Having peripheral neuropathy 1 leg and foot for several weeks.last chemo 2 years ago and am on tamoxifen now. Any ideas how to minimize the discomfort?
How long will I need to take vitamin B6 for peripheral neuropathy that was caused by chemotherapy?
Finished my last Taxol (paclitaxel) chemotherapy last week, having a side effect of my fingers swelling, swelling hurts, what can I do to stop the pain & swelling?
Hand swelling and pain: This is most likely side effect of Taxol (paclitaxel). Some side effects of taxol (paclitaxel) are neuropathy which is damaging of the nerve fibers joint pains and sometimes swelling of extremities. Most of this side effects get better after stopping the treatment but the neuropathy sometimes persists and requires lifelong medications. Follow up with your oncologist and discuss this problem. ...Read more
Yes: Doxorubicin (adriamycin (doxorubicin)) can indeed cause nerve damage, but not always the typical 'peripheral neuropathy' seen with other chemotherapy drugs. It affects the myelin sheath of nerve and ganglia and can cause 'ganglionopathy'. Symptoms include numbness/tingling in both the arms/hands and legs/feet (not just the feet). Other drugs given alongside adriamycin (doxorubicin) can add to the risk. ...Read moreSee 1 more doctor answer
Difficult to treat: However, nerve pain medications like Gabapentin or Lyrica (pregabalin) can be beneficial. Some medications that can also be used as anti-depressants, such as Cymbalta or Effexor can be used as well. Topical pain creams containing ketamine can be helpful in treating chemo induced polyneuropathy as well. ...Read moreSee 1 more doctor answer
Maybe: Zostrix (capsaicin) 0.075% applied as a cream 3-4 times a day can help for neuropathic pain. It needs to be used for 10-14 days before becoming effective and initial applications can burn a bit. Pretreatment with a Lidocaine based gel beforehand can help prevent the zostrix (capsaicin) pain as well as help numb the painful area on its own. ...Read moreSee 1 more doctor answer